Alert archive / Iowa / Winter Storm Warnings in 2005

Winter Storm Warning 6, NWS Des Moines, IA

December 13, 200516 counties in Iowa

NWS Des Moines, IA issued this winter storm warning at Dec 13, 2005, 3:54 PM CST for 16 counties in Iowa. It took effect at Dec 14, 2005, 12:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2005, 3:54 PM CST (21:54 UTC)
In effect from
Dec 14, 2005, 12:00 AM CST
Expired
Dec 14, 2005, 4:04 AM CST
In force
4 hr
Issued by
NWS Des Moines, IA

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2005-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2005-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 132154
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
354 PM CST TUE DEC 13 2005

...ANOTHER ROUND OF WINTER WEATHER TO AFFECT CENTRAL IOWA...

.A STORM SYSTEM WILL MOVE EAST ACROSS THE UPPER MIDWEST OVERNIGHT
INTO WEDNESDAY. A RAIN SNOW MIX EARLY THIS EVENING WILL QUICKLY
CHANGE OVER TO ALL SNOW. EXPECT AREAS OF BLOWING SNOW OVERNIGHT.
STORM TOTAL SNOWFALL UP TO 8 INCHES IS EXPECTED BY WEDNESDAY
EVENING IN NORTH CENTRAL IOWA.

IAZ005>007-016-017-024>028-036>039-140600-
/O.UPG.KDMX.WS.A.0008.051214T0800Z-051215T1200Z/
/O.NEW.KDMX.WS.W.0006.051214T0600Z-051215T0000Z/
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-
FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD...
GARNER...MASON CITY...HUMBOLDT...CLARION...HAMPTON...ALLISON...
WAVERLY...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO
354 PM CST TUE DEC 13 2005

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

EXPECT A MIX OF RAIN AND SNOW...AND POSSIBLY SLEET FOR A BRIEF
PERIOD EARLY THIS EVENING. PRECIPITATION WILL CHANGE OVER TO ALL
SNOW BY MIDNIGHT. A SOUTHERLY WIND AT 15 TO 25 MPH WILL PRODUCE
AREAS OF BLOWING SNOW DURING THE THE OVERNIGHT HOURS. BE PREPARED
FOR REDUCED VISIBILITIES...AS WELL AS DRIFTING SNOW ACROSS
ROADWAYS. STORM TOTAL SNOWFALL OF 6 TO 8 INCHES IS EXPECTED BY
WEDNESDAY EVENING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO 
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ004-015-140600-
/O.NEW.KDMX.WS.W.0006.051214T0600Z-051215T0000Z/
EMMET-PALO ALTO-
INCLUDING THE CITIES OF...ESTHERVILLE...EMMETSBURG
354 PM CST TUE DEC 13 2005

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST WEDNESDAY. 

EXPECT A MIX OF RAIN AND SNOW...AND POSSIBLY SLEET FOR A BRIEF
PERIOD EARLY THIS EVENING. PRECIPITATION WILL CHANGE OVER TO ALL
SNOW BY MIDNIGHT. A SOUTHERLY WIND AT 15 TO 25 MPH WILL PRODUCE
AREAS OF BLOWING SNOW DURING THE THE OVERNIGHT HOURS. BE PREPARED
FOR REDUCED VISIBILITIES...AS WELL AS DRIFTING SNOW ACROSS
ROADWAYS. STORM TOTAL SNOWFALL OF 6 TO 8 INCHES IS EXPECTED BY
WEDNESDAY EVENING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ035-050-140600-
/O.UPG.KDMX.WS.A.0008.051214T0800Z-051215T1200Z/
/O.NEW.KDMX.SB.Y.0002.051214T0600Z-051215T0000Z/
WEBSTER-TAMA-
INCLUDING THE CITIES OF...FORT DODGE...TOLEDO
354 PM CST TUE DEC 13 2005

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT. 

EXPECT A MIX OF RAIN AND SNOW...AND POSSIBLY SLEET FOR A BRIEF
PERIOD EARLY THIS EVENING. PRECIPITATION WILL CHANGE OVER TO ALL
SNOW AROUND MID EVENING. A SOUTHERLY WIND AT 15 TO 20 MPH WILL
PRODUCE AREAS OF BLOWING SNOW DURING THE THE OVERNIGHT HOURS. BE
PREPARED FOR REDUCED VISIBILITIES...AS WELL AS DRIFTING SNOW
ACROSS ROADWAYS. STORM TOTAL SNOWFALL OF 4 TO 6 INCHES IS EXPECTED
BY WEDNESDAY EVENING.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

IAZ023-033-034-044>049-057>062-140600-
/O.NEW.KDMX.SB.Y.0002.051214T0600Z-051215T0000Z/
POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL
354 PM CST TUE DEC 13 2005

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST WEDNESDAY. 

EXPECT A MIX OF RAIN AND SNOW...AND POSSIBLY SLEET FOR A BRIEF
PERIOD EARLY THIS EVENING. PRECIPITATION WILL CHANGE OVER TO ALL
SNOW AROUND MIDNIGHT. A SOUTHERLY WIND AT 15 TO 20 MPH WILL PRODUCE
AREAS OF BLOWING SNOW DURING THE THE OVERNIGHT HOURS. BE PREPARED
FOR REDUCED VISIBILITIES...AS WELL AS DRIFTING SNOW ACROSS
ROADWAYS. STORM TOTAL SNOWFALL OF 3 TO 6 INCHES IS EXPECTED BY
WEDNESDAY EVENING.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

KINNEY
2 follow-up statements
000 
WWUS43 KDMX 140256
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
856 PM CST TUE DEC 13 2005

...ANOTHER ROUND OF WINTER WEATHER TO AFFECT CENTRAL IOWA...

.A STORM SYSTEM WILL MOVE EAST ACROSS THE UPPER MIDWEST OVERNIGHT 
INTO WEDNESDAY. A RAIN SNOW MIX WILL CHANGE OVER TO ALL SNOW DURING 
THE NIGHT. EXPECT AREAS OF BLOWING SNOW LATE TONIGHT. STORM TOTAL 
SNOWFALL UP TO 8 INCHES IS EXPECTED BY WEDNESDAY EVENING IN PARTS OF 
NORTH CENTRAL IOWA.


IAZ004>007-015>017-024>028-036>039-141100-
/O.EXT.KDMX.WS.W.0006.051214T0300Z-051215T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT...
CLARION...HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO
856 PM CST TUE DEC 13 2005

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 PM CST
WEDNESDAY. 

EXPECT SNOW...MIXED WITH RAIN AT TIMES AND...POSSIBLY SOME SLEET
OR FREEZING RAIN BRIEFLY UNTIL AROUND 3 AM. PRECIPITATION WILL
CHANGE OVER TO ALL SNOW BY 3 AM. A SOUTHERLY WIND AT 15 TO 25 MPH
WILL PRODUCE AREAS OF BLOWING SNOW BY DAYBREAK INTO THE DAY
WEDNESDAY. BE PREPARED FOR REDUCED VISIBILITIES...AS WELL AS
DRIFTING SNOW ACROSS ROADWAYS. STORM TOTAL SNOWFALL OF 5 TO 8
INCHES IS EXPECTED BY WEDNESDAY EVENING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ023-033>035-044>050-057>062-141100-
/O.EXT.KDMX.SB.Y.0002.051214T0300Z-051215T0000Z/
POCAHONTAS-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
FORT DODGE...DENISON...CARROLL...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL
856 PM CST TUE DEC 13 2005

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM CST
WEDNESDAY...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM
CST WEDNESDAY. 

EXPECT A MIX OF RAIN AND SNOW...POSSIBLY MIXED WITH SOME SLEET AT
TIMES THROUGH MIDNIGHT. PRECIPITATION WILL CHANGE OVER TO ALL
SNOW BETWEEN MIDNIGHT AND 3 AM. A SOUTHERLY WIND AT 15 TO 20 MPH
WILL PRODUCE AREAS OF BLOWING SNOW DURING THE THE OVERNIGHT HOURS.
BE PREPARED FOR REDUCED VISIBILITIES...AS WELL AS DRIFTING SNOW
ACROSS ROADWAYS. STORM TOTAL SNOWFALL OF 2 TO 4 INCHES...WITH
SPOTTY 5 INCHES AMOUNTS...IS EXPECTED BY WEDNESDAY EVENING.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS43 KDMX 141004
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
404 AM CST WED DEC 14 2005

...SNOW CONTINUED TO FALL OVER MUCH OF IOWA...

.THE WEATHER SYSTEM THAT HAS BROUGHT SNOW TO MUCH OF THE STATE
CONTINUED TO MOVE SLOWLY EASTWARD EARLY TODAY AND HAS DECREASED IN 
INTENSITY. THE SURFACE LOW PRESSURE SYSTEM NOW IN KANSAS IS
FORECAST TO MOVE NORTHEAST TODAY AND SNOW IS EXPECTED TO DIMINISH
QUICKLY DURING THE AFTERNOON.

IAZ004>007-015>017-024>028-036>039-141815-
/O.CAN.KDMX.WS.W.0006.000000T0000Z-051215T0000Z/
/O.NEW.KDMX.SN.Y.0006.051214T1004Z-051214T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT...
CLARION...HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO
404 AM CST WED DEC 14 2005

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

SNOW IS FORECAST TO CONTINUE WITH ADDITIONAL ACCUMULATIONS OF 3
TO 5 INCHES BEFORE ENDING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ023-033>035-141815-
/O.CAN.KDMX.SB.Y.0002.000000T0000Z-051215T0000Z/
/O.NEW.KDMX.SN.Y.0006.051214T1004Z-051214T2200Z/
POCAHONTAS-SAC-CALHOUN-WEBSTER-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
FORT DODGE
404 AM CST WED DEC 14 2005

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE
SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED. 

SNOW IS FORECAST TO CONTINUE WITH ADDITIONAL ACCUMULATIONS OF
AROUND 3 INCHES BEFORE ENDING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ044>050-057>062-141115-
/O.CAN.KDMX.SB.Y.0002.000000T0000Z-051215T0000Z/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL
404 AM CST WED DEC 14 2005

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE SNOW
AND BLOWING SNOW ADVISORY. 

SNOW IS EXPECTED WITH ADDITIONAL ACCUMULATIONS OF ONE OR TWO INCHES.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this winter storm warning went out at Dec 13, 2:45 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Dec 13, 2:45 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
245 PM CST TUE DEC 13 2005

.DISCUSSION...
R/S CHNG OVR WILL BE A LTL SLOWER THAN XPCTED EARLIER, BUT FASTER
THAN MODELS INDICATE.  NW AND N CNTRL IA CHNGG OVR ATTM AND WILL
BEGIN HEADLINES AT 03Z.  DRY SLOW PUNCHING IN AND WILL DEC
INTENSITIES FAIRLY QUICKLY WITH ALL SIG INTENSITIES FM FIRST S/WV E
OF CWA BY 12Z.  SHAVED A LTL OFF OF AMTS, BUT OTRW NO BIG CHNGS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING NORTH OF A
WATERLOO TO EMMETSBURG LINE 9 PM TONIGHT THROUGH 6 PM ON WEDNESDAY.

SNOW AND BLOWING SNOW ADVISORY ALONG AND NORTH OF INTERSTATE 80 AND
SOUTH OF THE WATERLOO TO EMMETSBURG LINE 9 PM TONIGHT THROUGH 6 PM
ON WEDNESDAY.

&&
Hazardous weather outlook, Dec 13, 9:21 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
921 AM CST TUE DEC 13 2005

IAZ033-044-045-049-057>062-070>075-081>086-092>097-141215-
SAC-CRAWFORD-CARROLL-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
921 AM CST TUE DEC 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
MAINLY ALONG AND SOUTH OF HIGHWAY 30.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL BEGIN OVER THE AREA THIS EVENING AND CHANGE OVER TO SNOW
AFTER MIDNIGHT MAINLY FROM THE INTERSTATE 80 CORRIDOR NORTH TO
HIGHWAY 30. ACCUMULATIONS ARE EXPECTED TO BE LIGHT BUT ROADS AND
WALKWAYS WILL BECOME SLICK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL CONTINUE TO FALL WEDNESDAY THROUGH WEDNESDAY NIGHT.
ACCUMULATIONS WILL VARY FROM ONE TO THREE INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOWFALL REPORTS ARE
ALWAYS APPRECIATED.

IAZ004-015-023-034-046>048-141215-
EMMET-PALO ALTO-POCAHONTAS-CALHOUN-GREENE-BOONE-STORY-
921 AM CST TUE DEC 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
MAINLY ALONG AND NORTH OF HIGHWAY 30.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL BEGIN OVER THE AREA THIS EVENING AND CHANGE OVER TO SNOW
AFTER MIDNIGHT. ACCUMULATIONS OF ONE TO TWO INCHES ARE EXPECTED.
ROADS AND WALKWAYS WILL ONCE AGAIN BECOME SLICK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL CONTINUE TO FALL WEDNESDAY THROUGH WEDNESDAY NIGHT.
ACCUMULATIONS WILL VARY FROM ONE TO THREE INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOWFALL REPORTS ARE
ALWAYS APPRECIATED.

IAZ005>007-016-017-024>026-035>037-141215-
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-
FRANKLIN-WEBSTER-HAMILTON-HARDIN-
921 AM CST TUE DEC 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
MAINLY ALONG AND NORTH OF HIGHWAY 20.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT LATE TONIGHT. RAIN WILL BEGIN OVER
THE AREA THIS EVENING AND CHANGE OVER TO SNOW BY MIDNIGHT.
ACCUMULATIONS OF UP TO TWO INCHES ARE EXPECTED. THE WIND WILL ALSO
INCREASE AND CAUSE BLOWING AND DRIFTING SNOW. CONDITIONS WILL
QUICKLY DETERIORATE AS ROADS AND WALKWAYS BECOME SLICK AND SNOW
PACKED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY AND WEDNESDAY NIGHT A WINTER STORM WATCH WILL
CONTINUE TO BE IN EFFECT. SNOW WILL CONTINUE WITH ADDITIONAL
SNOWFALL AMOUNTS OF 2 TO 4 INCHES. THE WIND WILL ALSO CONTINUE TO
CAUSE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOWFALL REPORTS ARE
ALWAYS APPRECIATED.

IAZ027-028-038-039-050-141215-
BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-
921 AM CST TUE DEC 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT FOR LATE TONIGHT. RAIN WILL BEGIN
OVER THE AREA THIS EVENING AND CHANGE OVER TO SNOW BY MIDNIGHT
ACCUMULATIONS OF UP TO TWO INCHES ARE EXPECTED. THE WIND WILL ALSO
INCREASE AND CAUSE BLOWING AND DRIFTING SNOW. CONDITIONS WILL
QUICKLY DETERIORATE AS ROADS AND WALKWAYS BECOME SLICK AND SNOW
PACKED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY AND WEDNESDAY NIGHT A WINTER STORM WATCH WILL
CONTINUE TO BE IN EFFECT. SNOW WILL CONTINUE WITH ADDITIONAL
SNOWFALL AMOUNTS OF 2 TO 4 INCHES. THE WIND WILL ALSO CONTINUE TO
CAUSE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOWFALL REPORTS ARE
ALWAYS APPRECIATED.

FAB/KINNEY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 9:55 PM CSTDense Fog AdvisoryDMXBoone, Calhoun, Cerro Gordo, Emmet, Franklin, Greene and 12 more10 hr
Dec 13, 4:10 AM CSTWinter Storm WatchDMXBlack Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 10 more12 hr
Dec 13, 3:54 PM CSTSnow and Blowing Snow AdvisoryDMXAudubon, Boone, Calhoun, Carroll, Crawford, Dallas and 11 more12 hr

Nearby

Winter Storm Warnings in Iowa, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.